MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 22-101
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/05/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.The device was returned to the manufacturer for evaluation.Upon completion of the investigation, a follow-up report will be submitted the case was reviewed by inari's chief medical officer, who concluded that the patient's blood loss and death was potentially the result of user error.Manufacturer reference #: (b)(4).
 
Event or Problem Description
The patient presented with an intermediate high risk saddle pulmonary embolism.They had symptoms for one day prior to admission and were stable but pre-syncopy.The procedure began with micro-puncture in the right femoral, dilation and introduction of the intri24 sheath, then crossing the right heart with a fully formed pigtail.Pa pressure measurements were taken and heparin was administered as the patient's activated clotting time (act) was below therapeutic levels; then introduction of the amplatz guidewire and triever24 with aspirations on the right side.The triever20 curve, was also used on the right with 5 aspirations.This was followed by using flowtriever xl disks and ft2 to remove a chronic clot, and an additional 2 aspirations.All the blood aspirated was given back through flowsaver.One hour into the procedure the physician wanted to go to the left pulmonary artery, when blood was observed on the floor and table.The patient lost a lot of blood in seconds, probably through the open side port valve of the intri24 sheath.The patient went into cardiac arrest because of severe blood loss.After cpr and blood transfusion they wanted to continue the thrombectomy, but the patient crashed again.Following the 3 cardiac arrests the physicians and family decided to stop life saving measures.Additional follow up with the inari account manager post-procedure indicated the blood loss was likely through a sideport valve that was inadvertently left open on either the triever24 or triever20 curve.There was no allegation of a device malfunction from the treating physician.
 
Additional Manufacturer Narrative
The triever24 (t24) was returned to the manufacturer and evaluated.Visual inspection of the device was performed which revealed no apparent signs of damage to the hemostasis valve and stopcock.No signs of mishandling were observed.The hemostasis valve side buttons were cycled several times and appear to be functioning.The tubing connected to the stopcock bard(s) was inspected for a uniform bond around the circumference of the joint.No disruptions in the adhesive were observed.The t24 tip damage may be attributed to excessive force.The device was pressure and vacuum tested.The tests consist of pressurizing the device to 5psi and pulling vacuum with a 60cc syringe (~ 18 inhg) over 15 seconds without any pressure/vacuum loss.The tests were conducted separately.Upon completion of the tests, no vacuum/pressure decay was observed that exceeded the acceptable leak rate.The performance tests were validated and confirmed passing results.The water pressurization of the t24 was performed with the dilator loaded in the t24 and attaching a large bore syringe to quickly connect of the side port, ensuring the stopcock is in the open position.After pressurizing the t24 slowly, no fluid leak was observed.Disassembling the garrote valve also showed no sign of any malfunction.The septum in the valve appeared to be in good condition.Overall, the root cause could not be attributed to a t24 leakage or malfunction.No evidence of device malfunction was discovered.The case was reviewed by inari's chief medical officer, who concluded that the patient's blood loss and death was potentially the result of user error.The device labeling instructs the user to close the stopcock after flushing the device and after performing an aspiration.Manufacturer reference #: (b)(4).

Brand Name
TRIEVER24
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key20375355
Report Number3020347218-2024-00042
Device Sequence Number15172988
Product Code QEW
UDI-Device Identifier00850291007185
UDI-Public00850291007185
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K211013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/04/2025
Device Model Number22-101
Device Lot Number23120010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLOWTRIEVER XL DISCS; FLOWTRIEVER2; INTR24 SHEATH; INTRI24 SHEATH; TRIEVER20 CURVE
Outcome Attributed to Adverse Event Death; Life Threatening; Required Intervention;
Patient Age76 YR
Patient SexMale